Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 15, 2020, 3:42 PM EST. It took effect at Jan 16, 2020, 10:00 PM EST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2020, 3:42 PM EST (20:42 UTC)
- In effect from
- Jan 16, 2020, 10:00 PM EST
- Expired
- Jan 19, 2020, 3:02 AM EST
- In force
- 53 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
106 WHUS72 KMLB 152042 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 342 PM EST Wed Jan 15 2020 AMZ570-572-162130- /O.NEW.KMLB.SC.Y.0005.200117T0300Z-200118T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 342 PM EST Wed Jan 15 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 4 PM EST SATURDAY... * WHAT...Northeast to East winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Flagler Beach to Sebastian Inlet 20-60 nm. * WHEN...From 10 PM Thursday to 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ550-552-555-575-162130- /O.NEW.KMLB.SC.Y.0005.200117T0900Z-200118T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 342 PM EST Wed Jan 15 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 PM EST SATURDAY... * WHAT...Northeast to East winds 15 to 25 kt with gusts up to 30 kt. Seas 7 to 8 feet nearshore and up to 10 feet offshore. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...From 4 AM Friday to 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
4 follow-up statements
997 WHUS72 KMLB 162024 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 324 PM EST Thu Jan 16 2020 AMZ550-552-182100- /O.EXT.KMLB.SC.Y.0005.200117T0300Z-200118T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 324 PM EST Thu Jan 16 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm and Volusia-Brevard County Line to Sebastian Inlet 0-20 nm. * WHEN...From 10 PM this evening to 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ570-572-182100- /O.CON.KMLB.SC.Y.0005.200117T0300Z-200118T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 324 PM EST Thu Jan 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...From 10 PM this evening to 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ555-575-182100- /O.CON.KMLB.SC.Y.0005.200117T0900Z-200118T2100Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 324 PM EST Thu Jan 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 PM EST SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 4 AM Friday to 4 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Rodriguez
899 WHUS72 KMLB 171955 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 255 PM EST Fri Jan 17 2020 AMZ550-190300- /O.EXT.KMLB.SC.Y.0005.000000T0000Z-200119T0300Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 255 PM EST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SATURDAY... * WHAT...East winds 20 to 25 kt with gusts up to 30 kt tonight becoming southeast 15 to 20 knots Saturday. Seas 6 to 9 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm. * WHEN...Until 10 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ552-555-190900- /O.EXT.KMLB.SC.Y.0005.000000T0000Z-200119T0900Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 255 PM EST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt tonight becoming southeast 15 to 20 knots Saturday. Seas 7 to 9 feet expected and up to 10 feet near the Gulf Stream. * WHERE...Volusia-Brevard County Line to Jupiter Inlet 0-20 nm. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ570-572-575-191500- /O.EXT.KMLB.SC.Y.0005.000000T0000Z-200119T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 255 PM EST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...East winds around 25 knots with gusts up to 35 kt tonight becoming southeast around 20 knots Saturday. Seas 8 to 11 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
883 WHUS72 KMLB 182031 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 331 PM EST Sat Jan 18 2020 AMZ550-182145- /O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T0300Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 331 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft should exercise caution tonight for southeast winds 10-15 knots and seas 5-6 feet. $$ AMZ552-555-190900- /O.CON.KMLB.SC.Y.0005.000000T0000Z-200119T0900Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 331 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Southeast winds around 15 knots. Seas 5 to 8 feet. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ570-572-575-191500- /O.CON.KMLB.SC.Y.0005.000000T0000Z-200119T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 331 PM EST Sat Jan 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Southeast winds 15 to 20 knots diminish to 10 to 15 knots tonight and become south. Seas 6 to 9 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- Brevard County Line to Sebastian Inlet 20-60 nm and Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
387 WHUS72 KMLB 190802 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 302 AM EST Sun Jan 19 2020 AMZ552-201200- /O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T0900Z/ /O.NEW.KMLB.SC.Y.0006.200120T0500Z-200120T1200Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 302 AM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM MONDAY... * WHAT...North winds near 20 kt gusting to 25 to 30 kt and seas 5 to 7 feet expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm. * WHEN...From midnight tonight to 7 AM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ572-201200- /O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T1500Z/ /O.NEW.KMLB.SC.Y.0006.200120T0500Z-200120T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 20-60 nm- 302 AM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM MONDAY... * WHAT...North winds around 20 kt gusting to 30 kt and seas 6 to 8 feet expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 20- 60 nm. * WHEN...From midnight tonight to 4 PM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ570-201200- /O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T1500Z/ /O.NEW.KMLB.SC.Y.0006.200120T0200Z-200120T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 302 AM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM MONDAY... * WHAT...North winds around 20 kt gusting to 30 kt and seas 6 to 8 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...From 9 PM this evening to 4 PM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ575-201200- /O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T1500Z/ /O.NEW.KMLB.SC.Y.0006.200120T0800Z-200120T2100Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 302 AM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM MONDAY... * WHAT...North winds near 20 kt gusting to 25 to 30 kt and seas 6 to 8 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...From 3 AM to 4 PM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ555-201200- /O.CAN.KMLB.SC.Y.0005.000000T0000Z-200119T0900Z/ /O.NEW.KMLB.SC.Y.0006.200120T0800Z-200120T2100Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 302 AM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM MONDAY... * WHAT...North winds near 20 kt gusting to around 25 kt and seas 5 to 7 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 3 AM to 4 PM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ550-201200- /O.NEW.KMLB.SC.Y.0006.200120T0200Z-200120T1200Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 302 AM EST Sun Jan 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM MONDAY... * WHAT...Northwest winds near 20 kt gusting to 25 to 30 kt and seas 5 to 7 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm. * WHEN...From 9 PM this evening to 7 AM Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 9:12 AM EST, 6 hours 30 minutes earlier.
Area forecast discussion, Jan 15, 9:12 AM EST, 6 hours 30 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 912 AM EST Wed Jan 15 2020 .DISCUSSION... Current-Tonight...Some additional cloud cover has saved much of ECFL this morning from fog/low stratus, though both Leesburg and Kissimmee have dealt with a little of this and any that remains should continue to burn off thru mid/late morning. A very weak pressure gradient remains across the area as surface high pressure ridging lies overhead. The ridge axis will move a little southward late tonight as the tail end of a weak back-door front slides across the I-4 corridor by around daybreak Thu morning. Else, the unseasonably warm/mostly dry conditions will continue across the area. Early morning calm winds will become of a southerly (SSW-SSE) component thru the morning, then back to ESE/SE along the coast in the afternoon as the ECSB forms and ventures slowly inland. Many interior locations will realize light/variable winds ahead of this feature thru the aftn. Mesoscale models try to squeeze out some light precip mid-late afternoon across the I-4 corridor and we advertise a SCHC (20pct) PoP threat for this. Near record highs forecast in the L80s inland and U70s to near 80F at the coast. Overnight lows generally in the L-M60s again, though some normally cooler interior locales could realize U50s for mins. With an inversion developing again overnight/moisture trapped beneath in the low-levels and light/calm winds; we may have a greater chance late tonight into early Thu morning of some locally dense fog development especially across interior (along/north of I- 4). && .AVIATION...Additional cloud cover has kept fog at bay early this morning for the most part (KLEE/KISM). Conditions (less cloud cover), inversion, moisture trapped near surface, and light (calm) winds, will be more favorable overnight/early Thu morning for some locally dense (IFR/LIFR) fog development at TAF sites across ECFL; especially along/north of I-4. Mainly VFR remainder of day. An ISOLD shower threat is forecast across the I-4 corridor mid-late aftn into very early evening, but confidence too low for "VC" wording or tempo groups at this time. Most sites will remain dry. Light/variable morning winds will back to ESE/SE at the coast this aftn with ECSB development. && .MARINE...Today-Tonight...Very weak pressure gradient continues across the local waters. Lingering swells will keep seas up to 6 feet well offshore today, so will continue Small Craft Exercise Caution headlines for seas, as S/SW winds will remain relatively light around 5-10 knots. Winds will back to ESE/SE in the afternoon along the coast with sea breeze development. Winds will generally remain below 10 knots out of the S/SW, but may veer to WRLY toward daybreak in response to the approach of a weak front from the north. Seas falling to 5 feet or less tonight. && .CLIMATE... Warmer than normal temperatures expected to persist across the area today. Best potential for record highs will be at Leesburg and Sanford again today, as highs are expected to reach the low 80s. We could see a few warm minimum temperatures (LEE/SFB/MCO) tied or broken today as well, as cloud cover is keeping temps elevated this morning and lows should be mild again into tonight. LOC DATE HI-MAX HI-MIN DAB 15-Jan 85 1989 68 1947 LEE 15-Jan 82 2013 64 2013 SFB 15-Jan 83 1989 62 2013 MCO 15-Jan 86 1947 66 1947 MLB 15-Jan 85 1962 67 1947 VRB 15-Jan 85 1972 69 1950 FPR 15-Jan 84 1989 71 1950 && .Fire Weather...Unseasonably warm conditions continue for both highs and lows. No min HR concerns. Dispersion values will be poor both today and Thursday with high pressure ridging overhead providing for a very weak pressure gradient. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Kelly/Combs/Watson
Hazardous weather outlook, Jan 15, 11:32 AM EST, 4 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1132 AM EST Wed Jan 15 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 1132 AM EST Wed Jan 15 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .DENSE FOG/SMOKE IMPACT... There will be a better chance for fog formation late tonight, especially across the interior and toward the Volusia County coast. Locally dense fog will also be possible, producing visibilities of a quarter of a mile or less in some locations early Thursday. .RIP CURRENT IMPACT... Lingering swells will produce a Moderate risk of rip currents at the beaches of east central Florida today. The risk will be greatest after 2 PM due to tidal effects. Always swim within sight of a lifeguard. If caught in a rip current, do not swim directly against the current. If able, swim in a direction following the shoreline to escape the narrow rip channel. If unable to escape, face the shore and call or wave for help. .WIND AND SEA IMPACT... Small craft operators should exercise caution for 6 foot seas beyond 20 miles offshore. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A Moderate risk of rip currents is expected to continue through late week. Some improvement in boating conditions expected through Thursday. However, winds and seas will become hazardous for small craft Friday and Saturday as strong high pressure to the north builds over the area behind a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Kelly/Weitlich
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.